MAUDE Adverse Event Report: ARTHREX, INC. DRIVER, T10 HEXALOBE; MANUAL INSTR, GENERAL SURGICAL

ARTHREX, INC. DRIVER, T10 HEXALOBE; MANUAL INSTR, GENERAL SURGICAL
Model Number DRIVER, T10 HEXALOBE
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/28/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an mtp arthrodesis the screwdriver attachment bent and the compression instrument is bent and had broken-off prongs.There was no harm for patient, operator or third party.The surgery was finished successfully and the same device was used anyway.It was not necessary to switch the surgical technique or do a second surgery.Update 12-apr-2023 nen: further information revealed that the devices were damaged inside the patient.The surgeon cannot confirm that no particles are milled off when screwing in.For this reason, the wound was rinsed to ensure that nothing remains in the patient.
 
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.Arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.The complaint is confirmed.One unpackaged ar-8944dh serial/batch number (b)(6) was received for investigation.Upon visual evaluation, it was noted that the driver¿s tip has a black mark all around.Loss of geometry was observed on the hexalobe of the driver.The most likely cause for the reported failure can be attributed to wear and tear.

Brand Name
DRIVER, T10 HEXALOBE
Common Device Name
MANUAL INSTR, GENERAL SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19521070
Report Number1220246-2024-05623
Device Sequence Number12282156
Product Code MDM
UDI-Device Identifier00888867053045
UDI-Public00888867053045
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 06/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDRIVER, T10 HEXALOBE
Device Catalogue NumberAR-8944DH
Device Lot Number1392230
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/20/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/06/2023
Initial Report FDA Received Date06/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/29/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown